Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 105, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 31, 2013, 5:26 PM EDT for Marion County, Indiana. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2013, 5:26 PM EDT (21:26 UTC)
- Expired
- Aug 31, 2013, 6:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, IN
The radar
The Indianapolis radar (KIND), 16 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:30 PM EDT | HAIL 1 | Clermont, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 4:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS53 KIND 312126
SVRIND
INC097-312200-
/O.NEW.KIND.SV.W.0105.130831T2126Z-130831T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARION COUNTY IN CENTRAL INDIANA...
* UNTIL 600 PM EDT
* AT 524 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPEEDWAY...
AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SPEEDWAY...BEECH GROVE...WYNNEDALE...SPRING HILL...
MONUMENT CIRCLE...INDIANA STATE FAIRGROUNDS AND WARREN PARK.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 106 AND 121.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 75 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 71 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3965 8596 3975 8633 3984 8632 3985 8595
TIME...MOT...LOC 2126Z 284DEG 16KT 3979 8627
HAIL...1.00IN
WIND...60MPH
$$
LEE/KOCH2 follow-up statements
629
WWUS53 KIND 312144
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 PM EDT SAT AUG 31 2013
INC097-312200-
/O.CON.KIND.SV.W.0105.000000T0000Z-130831T2200Z/
MARION IN-
544 PM EDT SAT AUG 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MARION
COUNTY UNTIL 600 PM EDT...
AT 538 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPEEDWAY...AND
MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...BEECH GROVE...MONUMENT CIRCLE AND WARREN PARK.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 106 AND 116.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 75 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3965 8596 3973 8627 3974 8628 3980 8627
3985 8596 3984 8595
TIME...MOT...LOC 2144Z 284DEG 16KT 3977 8617
HAIL...1.00IN
WIND...60MPH
$$
LEE/KOCH143
WWUS53 KIND 312155
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EDT SAT AUG 31 2013
INC097-312206-
/O.EXP.KIND.SV.W.0105.000000T0000Z-130831T2200Z/
MARION IN-
555 PM EDT SAT AUG 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARION COUNTY WILL
EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT.
LAT...LON 3965 8596 3973 8627 3974 8628 3980 8627
3985 8596 3984 8595
TIME...MOT...LOC 2156Z 284DEG 16KT 3976 8610
$$
LEE/KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:20 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 31, 4:20 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 420 PM EDT SAT AUG 31 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 156 PM EDT SAT AUG 31 2013 AN ACTIVE WEATHER PATTERN IS EXPECTED TONIGHT THROUGH SUNDAY NIGHT AS A WEAK FRONTAL BOUNDARY LINGERS ACROSS CENTRAL INDIANA. SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO CENTRAL INDIANA AND THIS COMBINED WITH THE WARM AND HUMID AIR IN PLACE OVER CENTRAL INDIANA WILL RESULT IN GOOD CHANCES FOR THUNDERSTORMS THROUGH SUNDAY NIGHT. HIGH PRESSURE AND COOLER WEATHER IS EXPECTED TO ARRIVE IN THE WAKE OF A COLD FRONT ON MONDAY. THIS WILL PROVIDE DRY WEATHER FOR MUCH OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES. && .NEAR TERM /TONIGHT/... ISSUED AT 156 PM EDT SAT AUG 31 2013 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A BROAD TROUGH OF LOW PRESSURE STRETCHING FROM WESTERN NEW YORK ACROSS NORTHERN INDIANA TO WESTERN ILLINOIS AND NORTHERN MISSOURI. DEW POINT TEMPS WERE IN THE MOIST MIDDLE TO UPPER 60S. RADAR SHOWS SOME TSRA DEVELOPING OVER NORTH CENTRAL INDIANA AND NORTHERN ILLINOIS. WATER VAPOR IMAGERY SHOWS A SERIES OF WEAK SHORT WAVES IN THE FLOW UPSTREAM. THE FIRST OVER NW ILLINOIS...A SECOND OVER OVER WISCONSIN STRETCHING INTO IOWA...AND A THIRD...MORE POWERFUL SYSTEM PUSHING INTO NORTH DAKOTA FROM CANADA. SPC MESO PAGES SHOW GREAT CAPE IN PLACE ACROSS CENTRAL INDIANA. MAIN FORECAST CHALLENGE FOR NIGHT WILL BE POPS. WITH CONVECTION ONGOING ALREADY...AND SATELLITE ALREADY SHOWING LOTS OF PARTLY CLOUDY SKIES RESULTING IN GOOD HEATING AND DESTABILIZATION...NO REASON NOT TO EXPECTED COVERAGE OF TSRA TO INCREASE THIS AFTERNOON AND EVENING...PARTICULARLY AS THE PREVIOUSLY MENTIONED SHORT WAVE PASSES. TIME HEIGHT SECTIONS SHOW STRONG LIFT IN THE AREA THIS EVENING AS THE SHORT WAVE PASSES. FORECAST SOUNDINGS ALSO SUPPORT TSRA AS PLENTY OF CAPE AND STEEP LAPSE RATES REMAIN. THUS WILL USE POPS AT OR ABOVE MAVMOS TONIGHT. GIVEN THE EXPECTED RAIN WILL TREND LOWS CLOSE TO PERSISTENCE...GIVEN THE LITTLE CHANGE IN AIRMASS. SHEAR APPEARS LIMITED...SO WIDESPREAD SVR NOT EXPECTED...HOWEVER AN ISOLATED STRONG STORM CANNOT BE RULED OUT. FURTHERMORE WITH PLENTY OF OUTDOOR ACTIVITIES ONGOING THIS HOLIDAY WEEKEND...PEOPLE NEED TO REMEMBER THAT WHEN THUNDER ROARS GO INDOORS. WILL HIGHLIGHT THAT IN THE HWO. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 156 PM EDT SAT AUG 31 2013 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL POPS ON SUNDAY AND SUNDAY NIGHT. GFS AND NAM BOTH SUGGEST THE LARGE RIDGE OVER THE CENTRAL PLAINS WILL CONTINUE TO SHIFT WEST ALLOWING THE FLOW ALOFT TO BECOME NORTHWESTERLY. THIS WILL ALLOW A FEW OF THE APPROACHING SHORT WAVES TO SPILL INTO THE OHIO VALLEY. THE STRONGEST SHORT WAVE...CURRENTLY ENTERING NORTH DAKOTA IS EXPECTED TO PUSH INTO THE GREAT LAKES ON SUNDAY NIGHT...ENHANCING THE CYCLONIC FLOW ALOFT. AFTER EXPECTED CONVECTION TONIGHT...ANOTHER ROUND OF DAYTIME HEATING SHOULD BE NEEDED TO START CONVECTION ON SUNDAY AFTERNOON. AGAIN FORECAST SOUNDINGS SHOW THE ATMOS WILL BE HAPPY TO OBLIGE...WITH CAPE IN EXCESS OF 2K J/KG...STEEP LAPSE RATES AND ATTAINABLE CONVECTIVE TEMPERATURES. LOWER LEVEL Q VECTORS SHOW GOOD CONVERGENCE DURING THE MORNING AND AFTERNOON HOURS ON SUNDAY....BUT EVEN BETTER DYNAMICS LOOK TO APPEAR ON SUNDAY NIGHT AS THE INFLUENCE OF THE STRONGER APPROACHING SHORT WAVE INCREASES. THUS WILL FOCUS POPS DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY...RAISING POPS AT OR ABOVE MAVMOS ON SUNDAY NIGHT. AS FOR TEMPS. A NICE 850MB THERMAL RIDGE IS EXPECTED TO SETTLE ACROSS CENTRAL INDIANA ON SUNDAY AFTERNOON WITH VALUES NEAR 20-22C. WILL TREND HIGHS AT OR ABOVE EXPECTED PERSISTENCE. STICKING CLOSE TO MAVMOS ON SUNDAY NIGHT LOWS AS CHANGE OF AIRMASS WILL BE UNDERWAY. MODELS COMING TO A BETTER AGREEMENT ON TIMING OF THE COLD FRONT ON MONDAY...PUSHING MOST OF THE DYNAMICS AND FORCING SE OF INDIANA BY 12Z MONDAY. FORECAST SOUNDINGS SHOW GOOD DRYING AND SUBSIDENCE ONGOING IN THE COLUMN AND THAT TREND CONTINUES AS THE DAY PROGRESSES. THUS WILL TREND TOWARD A DRY FORECAST...WITH PARTLY CLOUDY SKIES. COOL HIGH PRESSURE SETTLES ACROSS INDIANA FROM CENTRAL CANADA ON MONDAY NIGHT AND TUESDAY AS NORTHERLY SURFACE FLOW RESUMES. WILL TREND HIGHS MONDAY AND TUESDAY COOLER THAN GUIDANCE AMID COLD AIR ADVECTION AND STICK CLOSE ON MONDAY NIGHT LOWS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 150 PM EDT SAT AUG 31 2013 LONG TERM LOOKS TO BE DRY THROUGHOUT AS THE AREA IS BETWEEN AN AMPLIFIED RIDGE TO THE WEST AND TROUGHING OVER THE NORTHEAST. A COUPLE OF SURFACE HIGHS LOOK TO PASS ACROSS THE AREA DURING THIS TIME FRAME. THE NORTHWEST FLOW MAY HAVE TEMPS NEAR TO SLIGHTLY BELOW NORMAL EARLY ON BEFORE THE PATTERN BEGINS TO BECOME MORE ZONAL LATER IN THE PERIOD AND SOME OF THE CENTRAL PLAINS WARMTH WORKS ITS WAY EASTWARD. ALLBLEND SHOWS A SLIGHT WARMING TREND THROUGHOUT AND SEE NO REASON TO DEVIATE FROM THIS. && .AVIATION /DISCUSSION FOR THE 312100Z KIND TAF UPDATE/... ISSUED AT 420 PM EDT SAT AUG 31 2013 A COUPLE OF OUTFLOW BOUNDARIES DROPPING SOUTH/SOUTHWEST TOWARDS KIND. THE PASSAGE OF THESE BOUNDARIES WILL PROBABLY RESULT IN A WIND SHIFT JUST AFTER 312100Z TO THE NORTHEAST. AIR MASS IS VERY UNSTABLE IN THE AREA...WHICH SHOULD RESULT IN THUNDERSTORM DEVELOPMENT IN THE VICINITY OF KIND OVER THE NEXT COUPLE OF HOURS. PREVIOUS DISCUSSION FOLLOWS. SHOULD BE MAINLY VFR AFTER THE FIRST HOUR OR TWO OF MVFR VISIBILITIES FROM FOG BURN OFF...WITH THE EXCEPTION OF MVFR WITHIN POCKETS OF SHOWERS AND STORMS. UNFORTUNATELY PINNING DOWN TIMING AND LOCATION AT THIS POINT IS A LONG SHOT WITH SCATTERED DEVELOPMENT CURRENTLY TO THE NORTHWEST AND SOUTHEAST. BASED OFF BEST VERTICAL MOTION IN TIME HEIGHTS WILL GO WITH VCTS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT AT ALL THE SITES. A COLD FRONT WILL SLOWLY MOVE THROUGH THE SITES BUT COULD STILL BE SOMEWHERE IN THE MIDDLE OF CENTRAL INDIANA BY SUNDAY MORNING SO SITES BESIDES KLAF MAY NOT SEE FRONTAL PASSAGE UNTIL AFTER THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....CP AVIATION...CP/NIELD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 31, 4:40 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 PM EDT SAT AUG 31 2013 INZ028>030-035>037-039-043>049-051>057-060>065-067>072-011000- WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 440 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. IT WILL REMAIN HOT AND HUMID THE REST OF THE AFTERNOON. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. HEAT INDICES TO 100. WHEN THUNDER ROARS...GO INDOORS. TIMING: SEVERE STORMS THROUGH THIS EVENING. HEAT AND HUMIDITY THIS AFTERNOON. DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN SOME AREAS. DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-031-038-040>042-011000- CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH- 440 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG THUNDERSTORMS ARE POSSIBLE. HAZARDS: GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO INDOORS. TIMING: STORMS ANYTIME THIS AFTERNOON AND TONIGHT. DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN SOME AREAS. DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Aug 31, 4:50 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 6 NE CLERMONT 39.88N 86.24W
08/31/2013 E0.25 INCH MARION IN TRAINED SPOTTER
&&
BHHLocal storm report, Aug 31, 5:15 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL PLAINFIELD 39.70N 86.39W
08/31/2013 E0.25 INCH HENDRICKS IN NWS EMPLOYEE
&&
BHHSpecial weather statement, Aug 31, 5:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT SAT AUG 31 2013
INZ047-312200-
MARION-
515 PM EDT SAT AUG 31 2013
...STRONG THUNDERSTORM ADVISORY FOR MARION COUNTY UNTIL 600 PM EDT...
AT 509 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
BROWNSBURG...OR 10 MILES WEST OF INDIANAPOLIS...MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INDIANAPOLIS...
SPEEDWAY...
BEECH GROVE...
LAWRENCE...
WYNNEDALE...
SPRING HILL...
CROWS NEST...
ROCKY RIPPLE...
MERIDIAN HILLS...
NORTH CROWS NEST...
BROAD RIPPLE...
MONUMENT CIRCLE...
INDIANA STATE FAIRGROUNDS...
CASTLETON...
WARREN PARK...
GEIST RESERVOIR...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3987 8594 3987 8595 3964 8595 3964 8601
3975 8633 3987 8633 3993 8596 3993 8594
TIME...MOT...LOC 2115Z 285DEG 16KT 3979 8630
LEE/KOCHLocal storm report, Aug 31, 5:16 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL COVINGTON 40.14N 87.39W
08/31/2013 E0.25 INCH FOUNTAIN IN TRAINED SPOTTER
&&
BHHLocal storm report, Aug 31, 5:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL INDIANAPOLIS 39.78N 86.15W
08/31/2013 E0.88 INCH MARION IN PUBLIC
LOCATED AT RAYMOND AND FRANKLIN ROADS
&&
BHHLocal storm report, Aug 31, 5:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL INDIANAPOLIS 39.78N 86.15W
08/31/2013 E0.88 INCH MARION IN TRAINED SPOTTER
50 MPH WINDS
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:12 PM EDT | Special Weather Statement | IND | Tippecanoe | 33 min |
| Aug 30, 10:42 PM EDT | Special Weather Statement | IND | Fountain, Vermillion | 33 min |
| Aug 30, 11:07 PM EDT | Special Weather Statement | IND | Tipton | 53 min |
| Aug 31, 5:15 PM EDT | Special Weather Statement | IND | Marion | 45 min |
| Aug 31, 5:19 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 26 min |
| Aug 31, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 46 min |
| Aug 31, 7:05 PM EDT | Areal Flood Advisory | IND | Jennings | 3 hr |
| Aug 31, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 49 min |
| Aug 31, 7:35 PM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.